Temazepam Helps My Tinnitus

Discussion in 'Support' started by Lisa Robinson, Nov 23, 2014.

tinnitus forum
    1. Lisa Robinson

      Lisa Robinson Member

      Tinnitus Since:
      I am in very low dowsage and doesnt knock me out it doesn't make me drowsey just calms me, though ive noticed that my tinnitus goes down like 90%. Such a nice relief but I know doctors won't give them out because can be addictive but they really helps. Maybe it sorts the chemicals in the brain causing the tinnitus?

      I even take it during the day and go out and funtion normal.
      • Like Like x 1
    2. yonkapin

      yonkapin Member Benefactor

      Melbourne, Australia
      Tinnitus Since:
      March 2012
      Most benzodiazpeines like Temazepam will diminish the perception of tinnitus because of it's effect on the GABA receptors in your brain. They relieve your anxiety and/or also reduce the perception of your tinnitus volume.

      However, it is a band aid solution because long term use of the drug will mess with the brains ability to naturally regulate GABA receptors in the brain, and this is what leads to dependency and subsequent withdrawal effects. The withdrawal effects from benzodiazepines are no joke, and they can lead to serious long term problems. I won't do it any justice trying to summarize it here, but I would suggest you research into it and educate yourself on the possible long term effects of using benzodiazepines like Temazepam.

      It's very important to use them only when you really need to, and at the lowest effective dose. It's too easy to slip into a cycle of dependency and abuse - this is coming from someone who has had years of experience with hypnotic drugs (benzodiazepines and z-drugs).

      I would really advise against using a benzodiazpine like Temazepam during the day because it is specifically designed for it's hypnotic effects. You might feel normal but it's very easy to black out or end up doing something really stupid without realizing it.

      If you're in dire need of some form of anxiety relief during the day, look into something like Diazepam (Valium) or Clonzaepam (Klonopin) instead, their hypnotic effects are less pronounced so it is less likely to lead to any mishaps.
      • Informative Informative x 3
      • Like Like x 1
      • Agree Agree x 1
    3. Larry OT
      No Mood

      Larry OT Member Benefactor

      Tinnitus Since:
      Cause of Tinnitus:
      Volume, meds and motorcycles
      @Lisa Robinson
      Did you find that your T went down after sleep with meds?
    4. Martin69

      Martin69 Member Benefactor

      Tinnitus Since:
      Cause of Tinnitus:
      (Health) Anxiety
      Aren't the ...zepam drugs not all the same? They calm down brain and T, but are addictive?
      My GP gave me some valium in the beginning and this lowered my T a lot.
      I have Tavor (lorazepam) always in my pocket. But would only take if I have panic attacks.
    5. Lisa Robinson

      Lisa Robinson Member

      Tinnitus Since:
      Yeah :)

      Thanks for the info guys! I won't abuse using them only when need too.
    6. Clonazepam used to lower my T..not anymore...I can't really explain why it stopped working but it has..It still helps my anxiety though, but after a year I had to up my dose. Benzos aren't a great long term solution..however I take it daily for others reasons unrelated to T.
    7. Fa82

      Fa82 Member

      Tinnitus Since:
      Glad the temazepam is helping you. I've also been offered similiar benzos and others pills by a doctor when I first went to see about this living hell we've all got. What I've learnt is that it all seems to be placebo when it comes to T, like with a whole lot of other barmy treatments. These pills, potions and meds and other psy stuff temporarily cap all kinds of chems in your breadbox so you feel calmer, more able to function day to day which gives you the illusion things are quiter on the T side of things. But as for the T itself? Not a jot of difference. So, it makes no difference to it objectively. Too bad. The overall effect of 'doing' something rather than nothing when you pick your posion is where it is at. From my experience so far all I can say is whatever gets you through the night. There is no right way to deal with this horror show. It's all a smoke and mirrors kind of thing. It can't be beaten with willpower or tricks of the mind. T is T is T. You know real T - head to the ground grab-your-ankles T is a pure nightmare and you'd be forgiven for thinking you're going to die. So take whatever steps you can to get some relief.

      The only caveat with medication is use it for the short-term and not rely on it for life or for every situation where your T is reacting with your environment. you dunno if the pills might become a problem of their own and with T that is not another thing you need right now.
    8. Dutchy
      Not worthy

      Dutchy Member Benefactor

      Tinnitus Since:
      Cause of Tinnitus:
      Neuronmodulation suggests noise induced?
      I'm familiar with Oxazepam,i'm trying it now for the first time after not using it for many years.
      Hopefully this will make the high pitch go away for a while.
    9. Karl28

      Karl28 Member

      Tinnitus Since:
      2001 bad since 2015
      Cause of Tinnitus:
      Loud music via headphones
      If you doctor wont give you temeazepam im sure you could buy it on one of those online darknet marketplaces like silkroad.
    10. Robb09

      Robb09 Member

      Tinnitus Since:
      Cause of Tinnitus:
      buzzing shaver/laptop fan whine/pellet gun/music/caff/wax/ eardrum red
      Does it return after?
    11. Evian

      Evian Member

      Tinnitus Since:
      I don't think it makes it go, just makes your perception of it less, so it will still be there when you stop taking the meds.
    12. Inge

      Inge Member

      Tinnitus Since:
      Cause of Tinnitus:
      benzodiazepine withdrawal
      Be careful with benzodiazepines, as it is a double edge sword. In the short run quiets the T. Makes u addicted in the long run, and u might up getting T from withdrawing from it, which happened to me. T was a souvenir from rehab.

Share This Page

If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.